Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 29, 2007, 8:50 AM MDT for 4 counties in Colorado. It took effect at May 29, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 8:50 AM MDT (14:50 UTC)
- In effect from
- May 29, 2007, 1:00 PM MDT
- Expired
- May 29, 2007, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGJT 291450 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 850 AM MDT TUE MAY 29 2007 COZ207-292300- /O.NEW.KGJT.FW.W.0002.070529T1900Z-070530T0200Z/ DURANGO FORECAST AREA- 850 AM MDT TUE MAY 29 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET...WHICH IS IN EFFECT FROM 1300 MDT THIS AFTERNOON TO 2000 MDT THIS EVENING. THIS RED FLAG WARNING IS FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY FUELS. A COLD FRONT WILL MOVE INTO SOUTHWEST COLORADO LATE THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL DEVELOP AHEAD OF THE FRONT. WITH A DRY AIRMASS ALREADY IN PLACE...RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT. THIS COMBINATION WILL CREATE AREAS OF SEVERE FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS WHERE FUELS ARE THE DRIEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAD
3 follow-up statements
000 WWUS85 KGJT 292058 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 258 PM MDT TUE MAY 29 2007 COZ207-300200- /O.CON.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/ DURANGO FORECAST AREA- 258 PM MDT TUE MAY 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM...OR 2000 MDT...THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 FOR ELEVATIONS BELOW 7500 FEET. THIS WARNING IS FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY FUELS. A COLD FRONT FROM CENTRAL COLORADO TO SOUTHERN UTAH THIS AFTERNOON WILL MOVE ACROSS SOUTHWEST COLORADO THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH AND HUMIDITY BELOW 15 PERCENT WILL EXIST. THIS COMBINATION WILL CREATE AREAS OF SEVERE FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS WHERE FUELS ARE THE DRIEST. WINDS WILL SHIFT TO THE WEST OR NORTHWEST ONCE THE FRONT PASSES AND BEGIN TO WEAKEN. HUMIDITY WILL ALSO BEGIN INCREASING AS THE SUNSET SETS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED PAST 2000 MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAD
000 WWUS85 KGJT 292059 CCA RFWGJT RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 258 PM MDT TUE MAY 29 2007 CORRECTED TYPO IN THE THIRD PARAGRAPH COZ207-300200- /O.COR.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/ DURANGO FORECAST AREA- 258 PM MDT TUE MAY 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM...OR 2000 MDT...THIS EVENING FOR THE SOUTHWEST COLORADO FIRE ZONE 207 FOR ELEVATIONS BELOW 7500 FEET. THIS WARNING IS FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY FUELS. A COLD FRONT FROM CENTRAL COLORADO TO SOUTHERN UTAH THIS AFTERNOON WILL MOVE ACROSS SOUTHWEST COLORADO THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH AND HUMIDITY BELOW 15 PERCENT WILL EXIST. THIS COMBINATION WILL CREATE AREAS OF SEVERE FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS WHERE FUELS ARE THE DRIEST. WINDS WILL SHIFT TO THE WEST OR NORTHWEST ONCE THE FRONT PASSES AND BEGIN TO WEAKEN. HUMIDITY WILL ALSO BEGIN INCREASING AS THE SUN SETS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED PAST 2000 MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAD
000 WWUS85 KGJT 300157 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 757 PM MDT TUE MAY 29 2007 COZ207-300300- /O.EXP.KGJT.FW.W.0002.000000T0000Z-070530T0200Z/ DURANGO FORECAST AREA- 757 PM MDT TUE MAY 29 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR SOUTHWEST COLORADO FIRE ZONE 207 BELOW 7500 FEET... THE RED FLAG WARNING FOR PORTIONS OF SOUTHWEST COLORADO BELOW 7500 FEET IN FIRE WEATHER ZONE 207 WILL EXPIRE AT 8 PM MDT. GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH AND RELATIVE HUMIDITIES WILL SLOWLY RISE BACK ABOVE 15 PERCENT. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS OF 8 PM MDT THIS EVENING. $$ JDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 29, 4:40 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 29, 4:40 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 440 AM MDT TUE MAY 29 2007 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... DISORGANIZED BAROCLINIC ZONE HAS BEEN MOVING ACROSS NWRN COLORADO THIS MORNING. SHOWERS HAVE BEEN NUMEROUS WITHIN THE BAROCLINIC CLOUD BUT PRODUCING MORE GUSTY WINDS THAN RAINFALL. AMOUNTS HAVE BEEN LESS THAN A TENTH OF INCH...NOT HIGH ENOUGH TO BE CONSIDERED WETTING RAINS. DIGGING ENERGY OVER NRN UTAH WILL INCREASE DYNAMICAL LIFT AND ENHANCE THE BAROCLINIC CLOUD. AT THE SAME TIME... THIS SECONDARY WAVE WILL ADVECT DRIER AIR SO THE INCREASE OF SHOWERS WILL BE SHORT LIVED BEFORE CONVECTIVE POTENTIAL DECREASES. THE BEST THREAT OF SHOWERS WILL BE OVER THE NWRN COLORADO MOUNTAINS. FARTHER SOUTH...COOL FRONT WILL SAG SOUTH MOVES ACROSS SERN UTAH AND SWRN COLORADO THIS AFTERNOON. THE FRONT WILL BE LOSING UPPER SUPPORT AS IT REACHES THE SRN MOUNTAINS...BUT ISOLATED AFTERNOON CONVECTION WILL FORM OVER THE SAN JUAN MOUNTAINS. BUT THE MAIN CONCERN WILL BE THE DRY GUSTY WINDS ALONG THE FRONT WHERE LOCAL GUSTS TO 25 KNOTS WILL BE COMMON. LOCALIZED LOW END RED FLAG CRITERIA WILL OCCUR OVER THE VALLEYS OF SERN UTAH AND SWRN COLORADO. WEDNESDAY...CLOSED NRN PLAINS TROUGH WILL CONTINUE TO AFFECT THE FORECAST AREA. BUT DRIER WILL AIR WILL SPREAD ACROSS THE ENTIRE FORECAST AREA. NORTHWEST OROGRAPHIC FLOW WILL KEEP A BROKEN CLOUD DECK OVER THE PARK AND GORE RANGES WITH WANING DYNAMICAL SUPPORT...WARMING TEMPERATURES ABOVE 600 MB WILL CAP CONVECTIVE POTENTIAL AND ONLY EXPECT SPOTTY SHOWERS. THESE SHOWERS WILL END EARLY WEDNESDAY EVENING WITH CLEARING UNDERWAY. FOR THE REMAINDER OF THE FORECAST AREA...MOSTLY CLEAR CONDITIONS WILL PREVAIL BUT DAYTIME TEMPERATURES WILL BE NEARLY THE SAME AS THIS AFTERNOON. .LONG TERM (THURSDAY THROUGH TUESDAY)...A DEEP UPPER LOW WILL BE LOCATED OVER SOUTH DAKOTA THURSDAY BRINGING A NORTHWESTERLY FLOW AND ISOLATED THUNDERSTORMS MAINLY TO THE NORTHERN MTNS. THIS SYSTEM WILL SLOWLY LIFT NORTHEAST FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS AND AMPLIFIES OVER THE GREAT BASIN. A FEW WEAK WAVES WILL DROP DOWN THE FRONT RANGE BUT SHOULD HAVE LITTLE IMPACT ON WESTERN CO AND EASTERN UT WEATHER. KEPT ONLY LIGHTEST OF POP OVER THE HIGHEST ELEVATIONS DURING THE AFTERNOONS AND EARLY EVENING. MODEL GUIDANCE TEMPS APPEARED REASONABLE. AFTER A BIT OF A COOL OFF THURSDAY...TEMPS WILL WARM BACK UP TO NORMAL AND ABOVE NORMAL BY SATURDAY. && .AVIATION... MAINLY VFR CONDITIONS TODAY AND TONIGHT...BUT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN COLORADO MOUNTAINS. LOCAL WIND GUSTS TO 30 KNOTS WILL OCCUR WITH SHOWERS AND ACROSS THE SRN VALLEYS AFTER 18Z. WIND POTENTIAL QUICKLY DIMINISHES AFTER 02Z. LOCAL MVFR CEILINGS AND MOUNTAIN OBSCURATION WILL OCCUR FROM SHOWERS. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. PF/MC/CC/JAD
Hazardous weather outlook, May 29, 6:00 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE MAY 29 2007 COZ001>014-017>023-UTZ022>025-027>029-301200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS OF NORTHWEST COLORADO THIS AFTERNOON AND EARLY EVENING. THE SAN JUAN MOUNTAINS WILL HAVE ISOLATED AFTERNOON THUNDERSTORMS. WIND GUSTS TO 35 MPH... SMALL HAIL...AND OCCASIONAL LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.